Alert archive / California / High Wind Warnings in 2019

High Wind Warning 9, NWS Hanford, CA

September 16, 2019

NWS Hanford, CA issued this high wind warning at Sep 16, 2019, 10:49 AM PDT. It took effect at Sep 16, 2019, 12:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 16, 2019, 10:49 AM PDT (17:49 UTC)
In effect from
Sep 16, 2019, 12:00 PM PDT
Expired
Sep 16, 2019, 9:00 PM PDT
In force
9 hr
Issued by
NWS Hanford, CA

The text

As transmitted.

111 
WWUS76 KHNX 161749
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1049 AM PDT Mon Sep 16 2019

CAZ192>194-170200-
/O.NEW.KHNX.HW.W.0009.190916T1900Z-190917T0400Z/
Central Sierra-North Kings River-Sequoia Kings-
Including the city of Devils Postpile
1049 AM PDT Mon Sep 16 2019

...HIGH WIND WARNING IN EFFECT FROM 12 PM PDT THIS AFTERNOON UNTIL
9 PM PDT THIS EVENING...

The National Weather Service in Hanford has issued a High Wind
Warning, which is in effect from 12 PM PDT this afternoon until 9
PM PDT this evening.

* WINDS...Southwest 30 to 40 mph, with gusts near 60 mph.

* TIMING...From 12 PM PDT this afternoon until 9 PM PDT this
  evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts of
58 mph or more can lead to property damage.

&&

$$

CAZ195-196-198-199-170200-
/O.CON.KHNX.WI.Y.0047.190916T2100Z-190917T0600Z/
Lake Isabella-Tehachapi Area-Indian Wells Valley-
Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
and Randsburg
1049 AM PDT Mon Sep 16 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT TONIGHT...

* WINDS...West 20 to 30 mph, with gusts near 50 mph.

* TIMING...From 2 PM PDT this afternoon until 11 PM PDT tonight. 

* IMPACTS...Strong wind gusts may blow down tree limbs and power
  lines. Travel will be problematic, particularly for high profile
  vehicles. Highways affected include, but are not limited to
  Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, 
  and Highway 178 below Walker Pass, including the town of 
  Inyokern. Blowing dust and sand may reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are
expected. Wind gusts this strong can make driving difficult, 
especially for high profile vehicles. Use extra caution.

&&

$$
BS
3 follow-up statements
058 
WWUS76 KHNX 161831
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
1131 AM PDT Mon Sep 16 2019

CAZ192>194-170300-
/O.CON.KHNX.HW.W.0009.190916T1900Z-190917T0400Z/
Central Sierra-North Kings River-Sequoia Kings-
Including the city of Devils Postpile
1131 AM PDT Mon Sep 16 2019

...HIGH WIND WARNING IN EFFECT FROM 12 PM PDT THIS AFTERNOON UNTIL
9 PM PDT THIS EVENING ABOVE 8000 FEET...

* WINDS...Southwest 30 to 40 mph, with gusts near 60 mph.

* TIMING...From 12 PM PDT this afternoon until 9 PM PDT this 
  evening.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ195-196-198-199-170300-
/O.CON.KHNX.WI.Y.0047.190916T2100Z-190917T0600Z/
Lake Isabella-Tehachapi Area-Indian Wells Valley-
Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
and Randsburg
1131 AM PDT Mon Sep 16 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM PDT THIS AFTERNOON 
UNTIL 11 PM PDT TONIGHT ABOVE 3000 FEET...

* WINDS...West 20 to 30 mph, with gusts near 50 mph.

* TIMING...From 2 PM PDT this afternoon until 11 PM PDT tonight.

* IMPACTS...Strong wind gusts may blow down tree limbs and power
  lines. Travel will be problematic, particularly for high profile
  vehicles. Highways affected include, but are not limited to
  Highway 14, U.S. Highway 395, Highway 58 below Tehachapi Pass, 
  and Highway 178 below Walker Pass, including the town of 
  Inyokern. Blowing dust and sand may reduce visibilities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
BS
464 
WWUS76 KHNX 170247
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
747 PM PDT Mon Sep 16 2019

CAZ192>194-170400-
/O.CON.KHNX.HW.W.0009.000000T0000Z-190917T0400Z/
Central Sierra-North Kings River-Sequoia Kings-
Including the city of Devils Postpile
747 PM PDT Mon Sep 16 2019

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING ABOVE 8000 FEET...

* WINDS...Southwest 30 to 40 mph, with gusts near 60 mph.

* TIMING...Until 9 PM PDT this evening.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

CAZ195-196-198-199-170600-
/O.CON.KHNX.WI.Y.0047.000000T0000Z-190917T0600Z/
Lake Isabella-Tehachapi Area-Indian Wells Valley-
Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
and Randsburg
747 PM PDT Mon Sep 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
ABOVE 3000 FEET...

* WINDS...West 20 to 30 mph, with gusts near 50 mph.

* TIMING...Until 11 PM PDT tonight.

* IMPACTS...Strong wind gusts may blow down tree limbs and power 
  lines. Travel will be problematic, particularly for high 
  profile vehicles. Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, and Highway 178 below Walker Pass, including 
  the town of Inyokern. Blowing dust and sand may reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
388 
WWUS76 KHNX 170400
NPWHNX

URGENT - WEATHER MESSAGE
National Weather Service Hanford CA
900 PM PDT Mon Sep 16 2019

CAZ192>194-170500-
/O.EXP.KHNX.HW.W.0009.000000T0000Z-190917T0400Z/
Central Sierra-North Kings River-Sequoia Kings-
Including the city of Devils Postpile
900 PM PDT Mon Sep 16 2019

...HIGH WIND WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

Winds across the Sierra Nevada crest are decreasing to below 
warning criteria. Therefore, the high wind warning will be allowed
to expire.

$$

CAZ195-196-198-199-170600-
/O.CON.KHNX.WI.Y.0047.000000T0000Z-190917T0600Z/
Lake Isabella-Tehachapi Area-Indian Wells Valley-
Kern County Desert-
Including the cities of Tehachapi, Inyokern, Ridgecrest, 
and Randsburg
900 PM PDT Mon Sep 16 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING
ABOVE 3000 FEET...

* WINDS...West 20 to 30 mph, with gusts near 50 mph.

* TIMING...Until 11 PM PDT tonight.

* IMPACTS...Strong wind gusts may blow down tree limbs and power 
  lines. Travel will be problematic, particularly for high 
  profile vehicles. Highways affected include, but are not 
  limited to Highway 14, U.S. Highway 395, Highway 58 below 
  Tehachapi Pass, and Highway 178 below Walker Pass, including 
  the town of Inyokern. Blowing dust and sand may reduce 
  visibilities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that wind gusts of 45 mph or higher are
expected. Wind gusts this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Sep 16, 2:24 AM PDT, 8 hours 25 minutes earlier.

Area forecast discussion, Sep 16, 2:24 AM PDT, 8 hours 25 minutes before
Area Forecast Discussion
National Weather Service Hanford CA
224 AM PDT Mon Sep 16 2019

.SYNOPSIS...
Significant cooling trend today as trough of low pressure ushers
in cooler air. There is a chance of afternoon thunderstorms in
the Sierra Nevada today near Yosemite NP; some snow showers may
occur along the higher elevations of the Sierra Nevada as well.
Another trough arriving Wednesday night/Thursday will keep
Central California in the high 70s/low 80s before another warming
trend this weekend.

&&

.DISCUSSION...
Incoming trough of low pressure will lead to much cooler weather
across the San Joaquin Valley this afternoon with afternoon highs
expected to be 12-15 degrees cooler compared to yesterday. As the
trough moves inland, a few light rain showers may occur in
northern Merced and Mariposa county this afternoon. Also this
afternoon, some instability associated with cooler air aloft may
help trigger a rumble or thunder or two in the Sierra Nevada near
Yosemite National Park. Along with a slight chance of
thunderstorms, a few light snow showers may occur this
afternoon/evening with snow levels around 8500-9500 feet. A surge
of stronger winds across the forecast area with the incoming
trough are forecast to occur this afternoon and evening. A few
wind gusts around 20-25 mph are possible this afternoon/evening in
the SJ Valley, which could cause some blowing dust in the western
portion of the valley. Stronger gusts of 45-55 mph are possible
in Kern County just below the mountain passes. Therefore, a Wind
Advisory will be in effect this afternoon starting at 2 PM through
11 PM tonight for the Lake Isabella/Tehachapi area, Indian Wells
Valley, and the Mojave Desert.

Tuesday will be a couple of degrees cooler throughout the
forecast area, with afternoon highs progged to be in the 80-82
degree range with zonal flow aloft ahead of the next disturbance.
Dry weather expected Tuesday through midday Wednesday, then
slight chance showers near Yosemite NP in the Sierra Nevada as the
upper trough begins to impact the region. Models are showing a
chance of precipitation occuring throughout the day on Thursday
across the Sierra Nevada, and a few of these showers may produce
flurries above 8500 feet. Strong winds through the Sierra Nevada
may occur with the passage of this trough, and some gusty winds
may also occur in the SJ Valley/Kern passes Wednesday night into
Thursday. After the trough exits the district, models begin to
diverge on the upper air pattern somewhat, but general thinking is
that a warming trend will occur starting Friday into this
weekend.

&&

.AVIATION...
Surface winds will increase after 18Z today with gusts reaching
above 40 knots across the Kern County Mountains and Deserts. At
the same time, wind gusts across the Sierra Nevada Crest could
reach near 65 knots. Mountain obscuration 20z today through 06z
Tuesday in showers through the Sierra Nevada. Otherwise, VFR
conditions can be expected throughout the Central California
interior during the next 24 hours.

&&

.AIR QUALITY ISSUES...
None.

&&

.CERTAINTY...

The level of certainty for days 1 and 2 is high.
The level of certainty for days 3 through 7 is medium.

Certainty levels include low...medium...and high. Please visit
www.weather.gov/hnx/certainty.html for additional information
an/or to provide feedback.

&&

.HNX WATCHES/WARNINGS/ADVISORIES...
Wind Advisory from 2 PM this afternoon to 11 PM PDT this evening
for CAZ195-196-198-199.

&&

public...Bollenbacher
aviation....Bollenbacher

weather.gov/hanford

Nearby

High Wind Warnings in California, 2019Every high wind warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.